Aa
Aa
A
A
A
Close
Avatar universal

Hydrocodone Withdrawal?

I'm not certain that I have a problem so here goes... A little background information I broke my ankle on the 4th of July and after surgery I was prescribed Hydrocodone 750mg tablets for the pain I was feeling for the first month or so I was taking what the doctor prescribed which was taking one every 3 hours a total of 8 per day. Over time as the pain subsided I began taking less per day and at this time I usually take about 4 total per day sometimes less.

My prescription ran out this past week and I had to wait for somebody to pick up my prescription because I still wear a boot and am not driving just yet. So I took my last pill in the morning and got my new prescription that afternoon. I wasn't feeling too much pain so I didn't think about popping a pill and tried to fall asleep at about 9:00 PM that night. The problem was I just didn't feel well, and could not get comfortable the best way to describe the symptoms would be like restless leg syndrome, but instead of feeling it in my legs it was centered in my chest and went through my upper body, also I felt sick to my stomach but not enough to puke or anything. I thought maybe I should take a Hydro to help calm my nerves, but since I was feeling symptoms that I had never had before I thought that possibly the lack of Hydro was causing the problem. I'm a good sleeper and I would say that I got the worst nights's sleep that I have had in a long time, and today I am still not at 100% but I feel well enough to go to work and decided to not take the Hydro's this morning I'd much rather deal with the pain than last night ever again.

So after all that, do these symptoms have anything to do with the Hydrocodone (or lack there of) and if not what the hell was happening to me last night?
11 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Ya, that "slight" withdrawls. Imagine that feelingX100 times worse!!!! Quit while you are ahead.Your body can't help but get addicted to an opiate when it's inside of you every day, even when prescribed by a doctor! Look into a non opiate based medication....if there is one that actually helps! But i hear there is...
Helpful - 0
495284 tn?1333894042
COMMUNITY LEADER
It sounds like you may be having some wd symtoms.  Hopefully this is all you will have.  Am glad to hear that if you arent in pain you dont take them.  Am wishing you the best.  If you have any questions feel free to keep posting.  You are doing great so keep it up.  sara
Helpful - 0
611067 tn?1458591483
It sounds like withdrawal symptoms to me too.  I was also on Lortab, but for a little over 6 months.  When I took my last pill on 9/2 of this year, I went through similar things.  If you don't need them for pain, I would probably stop them completely.  I'm not sure but I would think with how little of time you've been on them, you will probably only have mild withdrawals, but I could be wrong!  

Good luck and your in my prayers!
Helpful - 0
Avatar universal
yep.. its withdrawals...  Are you having any sweats or heart palpatations??  Im only 7 days off hydro and I still have to say that I feel like S#*T!!!  All of the symptoms that you described plus a few more.  I don't consider myself an addict but I do think that I became physically dependent on the meds to control my pain.  There just seems to come a time that you have to say "ok, this is just not really helping me so NO MORE"..  I don't know how long your body will experience the physical withdrawals but I can tell you that for me, day 4 was the WORST so try to schedule some time off around day 4 if you can...  Good luck!
Helpful - 0
Avatar universal
Hi, I too am pretty sure you are having some w/d symptoms. It only takes about a month to be physically dependant. It doesn't mean your an addict at all. You may still have some symptoms and they could become worse at night. Generally it seems that days 3 and 4 get worse. Hopefully you will be ok..keep on going..your doing great.
Helpful - 0
Avatar universal
By the way you said the begininng of withdrawal, the episode I described happened last night and I haven't taken a pill since yesterday at about 7 AM, and I am already feeling better (at least better than awful) just a little off. Would you say I have gone through the worst, because I never truly felt dependent on the drug and took smaller amounts per day than I have seen other's in their stories (on this site). Thanks Again!!!
Helpful - 0
Avatar universal
I'm not on here looking for sympathy or even thinking for a second that people don't have problems that are greater than my own. I only said I wasn't sure if there was a problem because I had never gone through anything quite like this before and was curious to know what I may be feeling, from people who seem to be able to answer after being on this site for only a few hours.

My drugs of choice are pot and alcohol, so I have no idea what it would feel like to be truly addicted.
Helpful - 0
Avatar universal
Thanks for the help, I've never used this site but at least you guys tried to help
Helpful - 0
Avatar universal
WHO is an addict?

Most of us do not have to think twice about this question. We know! Our whole life and thinking was centered in drugs in one form or another—the getting and using and finding ways and means to get more. We lived to use and used to live. Very simply, an addict is a man or woman whose life is controlled by drugs. We are people in the grip of a continuing and progressive illness whose ends are always the same: jails, institutions, and death.
Helpful - 0
340590 tn?1290952141
absolutely....all the symptoms you mentioned occur when withdrawing from narcotics.  if you can deal with the pain i highly recommend you stop taking the hydros and move on.  it only gets worse.  trust me i have been there.  good luck to ya.
Helpful - 0
621711 tn?1223570604
yeah it sounds like the beginning of withdrawals to me....i'm not real good on giving advise but there are lots of people on here that are so just keep posting if you have any questions or concerns and i'm sure you will get all the help you need.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.